Alert archive / Colorado / High Wind Watches in 2017

High Wind Watch 1, NWS Denver/Boulder, CO

January 7, 20177 counties in Colorado

NWS Denver/Boulder, CO issued this high wind watch at Jan 7, 2017, 3:22 PM MST for 7 counties in Colorado. It took effect at Jan 8, 2017, 11:00 PM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 7, 2017, 3:22 PM MST (22:22 UTC)
In effect from
Jan 8, 2017, 11:00 PM MST
Expired
Jan 8, 2017, 11:24 AM MST
In force
Issued by
NWS Denver/Boulder, CO

Counties Boulder County, CO, Clear Creek County, CO, Douglas County, CO, Gilpin County, CO, Jefferson County, CO, Larimer County, CO, Park County, CO

The radar

The Denver radar (KFTG), 74 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 10.4 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2017-01-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2017-01-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2612 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

717 
WWUS75 KBOU 072222
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
322 PM MST SAT JAN 7 2017

...POWERFUL WESTERLY FLOW ALOFT...A MOUNTAIN WAVE AND A STEEP
DOWNSLOPE PRESSURE GRADIENT MAY PRODUCE VERY STRONG AND GUSTY
CHINOOK WINDS IN THE FRONT RANGE FOOTHILLS ON NORTHERN COLORADO 
SUNDAY NIGHT THROUGH MONDAY MORNING. WIND GUSTS COULD EXCEED 75 
MPH IN AREAS PRONE TO HIGH WINDS SUCH AS ALONG THE PEAK-TO-PEAK 
HIGHWAY AND THE CANYONS OF LARIMER...BOULDER AND JEFFERSON 
COUNTIES. THE STRONG CHINOOK WINDS MAY ALSO PRODUCE BLOWING SNOW 
IN OPEN AREAS THAT COULD REDUCE VISIBILITIES TO NEAR ZERO AT 
TIMES. 

COZ035-036-080630-
/O.NEW.KBOU.HW.A.0001.170109T0600Z-170109T1900Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
INCLUDING THE CITIES OF ESTES PARK, GLENDEVEY, NEDERLAND, 
RED FEATHER LAKES, BAILEY, CENTRAL CITY, EVERGREEN, GEORGETOWN, 
IDAHO SPRINGS, AND WESTCREEK
322 PM MST SAT JAN 7 2017

...HIGH WIND WATCH IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND
WATCH, WHICH IS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY
MORNING. 

* TIMING... FROM 11 PM MST SUNDAY NIGHT TO 12 NOON MST MONDAY.

* WINDS...WEST WINDS 30 TO 45 MPH WITH PEAKS GUSTS OF 75 TO 90
  MPH.

* IMPACTS...THE VERY STRONG AND GUSTY CHINOOK WINDS COULD CAUSE
  DAMAGE TO POWER LINES AND DISRUPT POWER. TRAVEL COULD BE
  SEVERELY HAMPERED DUE TO BLOWING SNOW AND FLYING DEBRIS. DRIVERS
  OF LIGHT WEIGHT AND HIGH PROFILE VEHICLES SHOULD BE ESPECIALLY
  ALERT FOR STRONG AND SUDDEN CROSS WINDS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS AND POSSIBLE WARNING STATEMENTS FROM THE NATIONAL 
WEATHER SERVICE. 

&&

$$
BAKER
3 follow-up statements
210 
WWUS75 KBOU 080712
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1212 AM MST SUN JAN 8 2017

...HIGH WINDS POSSIBLE IN THE FRONT RANGE FOOTHILLS EARLY
MONDAY...

.POWERFUL WESTERLY FLOW ALOFT MAY PRODUCE VERY STRONG AND GUSTY 
CHINOOK WINDS IN THE FRONT RANGE FOOTHILLS SUNDAY NIGHT THROUGH 
MONDAY MORNING. WIND GUSTS COULD EXCEED 75 MPH IN AREAS PRONE TO 
HIGH WINDS SUCH AS ALONG THE PEAK-TO-PEAK HIGHWAY AND THE CANYONS
OF LARIMER...BOULDER AND JEFFERSON COUNTIES. THE STRONG CHINOOK 
WINDS MAY ALSO PRODUCE BLOWING SNOW IN OPEN AREAS THAT COULD 
REDUCE VISIBILITIES TO NEAR ZERO AT TIMES.

COZ035-036-081900-
/O.CON.KBOU.HW.A.0001.170109T0600Z-170109T1900Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
INCLUDING THE CITIES OF ESTES PARK, GLENDEVEY, NEDERLAND, 
RED FEATHER LAKES, BAILEY, CENTRAL CITY, EVERGREEN, GEORGETOWN, 
IDAHO SPRINGS, AND WESTCREEK
1212 AM MST SUN JAN 8 2017

...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
MONDAY MORNING...

* TIMING... FROM 11 PM MST SUNDAY NIGHT TO 12 NOON MST MONDAY.

* WINDS...WEST WINDS 30 TO 45 MPH WITH PEAKS GUSTS OF 75 TO 90 
  MPH ARE POSSIBLE. 

* IMPACTS...THE VERY STRONG AND GUSTY CHINOOK WINDS COULD CAUSE 
  DAMAGE TO POWER LINES AND DISRUPT POWER. TRAVEL COULD BE 
  SEVERELY HAMPERED DUE TO BLOWING SNOW AND FLYING DEBRIS. 
  DRIVERS OF LIGHT WEIGHT AND HIGH PROFILE VEHICLES SHOULD BE 
  ESPECIALLY ALERT FOR STRONG AND SUDDEN CROSS WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 50 MPH...OR GUSTS OF
75 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST 
FORECASTS AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER 
SERVICE.

&&

$$

GIMMESTAD
816 
WWUS75 KBOU 081158
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
458 AM MST SUN JAN 8 2017

...HIGH WINDS POSSIBLE IN THE FRONT RANGE FOOTHILLS EARLY
MONDAY...

.POWERFUL WESTERLY FLOW ALOFT MAY PRODUCE VERY STRONG AND GUSTY
CHINOOK WINDS IN THE FRONT RANGE FOOTHILLS SUNDAY NIGHT INTO
EARLY MONDAY AFTERNOON. WIND GUSTS COULD EXCEED 75 MPH IN AREAS 
PRONE TO HIGH WINDS SUCH AS ALONG THE PEAK-TO-PEAK HIGHWAY AND THE
CANYONS OF LARIMER...BOULDER AND JEFFERSON COUNTIES. THE STRONG 
WINDS MAY ALSO PRODUCE BLOWING SNOW IN OPEN AREAS THAT COULD 
REDUCE VISIBILITIES TO NEAR ZERO AT TIMES.

COZ035-036-082000-
/O.CON.KBOU.HW.A.0001.170109T0600Z-170109T1900Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
INCLUDING THE CITIES OF ESTES PARK, GLENDEVEY, NEDERLAND, 
RED FEATHER LAKES, BAILEY, CENTRAL CITY, EVERGREEN, GEORGETOWN, 
IDAHO SPRINGS, AND WESTCREEK
458 AM MST SUN JAN 8 2017

...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
MONDAY MORNING...

* TIMING... FROM 11 PM MST SUNDAY NIGHT TO 12 NOON MST MONDAY.

* WINDS...WEST WINDS 30 TO 45 MPH WITH PEAKS GUSTS OF 75 TO 90 
  MPH ARE POSSIBLE. 

* IMPACTS...THE VERY STRONG AND GUSTY CHINOOK WINDS COULD CAUSE 
  DAMAGE TO POWER LINES AND DISRUPT POWER. TRAVEL COULD BE 
  SEVERELY HAMPERED DUE TO BLOWING SNOW AND FLYING DEBRIS. 
  DRIVERS OF LIGHT WEIGHT AND HIGH PROFILE VEHICLES SHOULD BE 
  ESPECIALLY ALERT FOR STRONG AND SUDDEN CROSS WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 50 MPH...OR GUSTS OF
75 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER
SERVICE.

&&

$$
378 
WWUS75 KBOU 081824
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1124 AM MST SUN JAN 8 2017

...HIGH WINDS IN AND NEAR THE FRONT RANGE FOOTHILLS LATE TONIGHT 
AND MONDAY...

.POWERFUL WESTERLY FLOW ALOFT IS EXPECTED PRODUCE VERY STRONG AND
GUSTY CHINOOK WINDS IN THE FRONT RANGE FOOTHILLS LATE TONIGHT 
AND MONDAY. THE STRONG WINDS MAY ALSO SPREAD ONTO THE NEAR BY
LOWER ELEVATIONS WEST OF INTERSTATE 25. WIND GUSTS ARE EXPECTED  
EXCEED 75 MPH IN AREAS PRONE TO HIGH WINDS SUCH AS ALONG THE PEAK-
TO-PEAK HIGHWAY AND THE CANYONS OF LARIMER...BOULDER AND 
JEFFERSON COUNTIES. THE STRONG WINDS MAY ALSO PRODUCE BLOWING 
SNOW IN OPEN AREAS THAT COULD REDUCE VISIBILITIES TO NEAR ZERO AT 
TIMES.

COZ035-036-090400-
/O.UPG.KBOU.HW.A.0001.170109T0600Z-170109T1900Z/
/O.NEW.KBOU.HW.W.0001.170109T0600Z-170110T0000Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
INCLUDING THE CITIES OF ESTES PARK, GLENDEVEY, NEDERLAND, 
RED FEATHER LAKES, BAILEY, CENTRAL CITY, EVERGREEN, GEORGETOWN, 
IDAHO SPRINGS, AND WESTCREEK
1124 AM MST SUN JAN 8 2017

...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 PM
MST MONDAY...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND
WARNING, WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST
MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...FROM 11 PM MST SUNDAY NIGHT TO 5 PM MST MONDAY.

* WINDS/VISIBILITY...WEST WINDS 30 TO 45 MPH WITH PEAKS GUSTS OF
  75 TO 90 MPH. VISIBILITY WILL BE REDUCE TO NEAR ZERO AT TIMES
  DUE TO BLOWING SNOW.

* IMPACTS...THE VERY STRONG AND GUSTY CHINOOK WINDS COULD CAUSE 
  DAMAGE TO POWER LINES AND DISRUPT POWER. TRAVEL COULD BE 
  SEVERELY HAMPERED DUE TO BLOWING SNOW AND FLYING DEBRIS. 
  DRIVERS OF LIGHT WEIGHT AND HIGH PROFILE VEHICLES SHOULD BE 
  ESPECIALLY ALERT FOR STRONG AND SUDDEN CROSS WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 50 MPH...OR GUSTS OF
75 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER
SERVICE.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

COZ038-039-090400-
/O.NEW.KBOU.HW.A.0002.170109T0900Z-170110T0000Z/
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
INCLUDING THE CITIES OF FORT COLLINS, HEREFORD, LOVELAND, NUNN, 
ARVADA, BOULDER, GOLDEN, LAKEWOOD, AND LONGMONT
1124 AM MST SUN JAN 8 2017

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND
WATCH, WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY
AFTERNOON. 

* TIMING...LATE TONIGHT THROUGH MONDAY AFTERNOON.

* WINDS...WEST WINDS 25 TO 40 MPH WITH PEAKS GUSTS OF 60 TO 80 MPH
  WILL BE POSSIBLE.

* IMPACTS...THE VERY STRONG AND GUSTY CHINOOK WINDS COULD CAUSE
  DAMAGE TO POWER LINES AND DISRUPT POWER. TRAVEL COULD BE
  HAMPERED DUE TO BLOWING SNOW AND FLYING DEBRIS. DRIVERS OF LIGHT
  WEIGHT AND HIGH PROFILE VEHICLES SHOULD BE ESPECIALLY ALERT FOR
  STRONG AND SUDDEN CROSS WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind watch went out at Jan 7, 3:13 PM MST, 9 minutes earlier.

Area forecast discussion, Jan 7, 3:13 PM MST, 9 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
313 PM MST Sat Jan 7 2017

.SHORT TERM...(This evening through Sunday)
Issued at 313 PM MST Sat Jan 7 2017

Westerly flow aloft will transport Pacific moisture into Colorado.
Warm air advection is bringing a swath of precipitation to southern
Idaho and western Utah at this time. This will move east across the
Central Rockies this afternoon and tonight. For the mountains of
north central Colorado expect areas of snow late evening and
overnight with up to 3 inches possible. Snow will then decrease and
end in many places come Sunday morning. The next surge of moisture
and increase in winds aloft arrive Sunday afternoon. Expected
another increase in snow Sunday afternoon. Will start a Winter Storm
Watch noon Sunday for the mountains of north central Colorado. The
heaviest snow however, isn't expected until Monday.

For the the Front Range and eastern plains, the warm air advection
and cloud cover will keep lows warmer tonight with most locations
staying above zero. In the foothills and where the wind blows, lows
will be in the upper teens and lower 20s. Expect highs above
freezing most areas Sunday, higher and windy locations will be much
warmer and approach 50 degrees.

.LONG TERM...(Sunday night through Saturday)
Issued at 313 PM MST Sat Jan 7 2017

A complex and swift changing zonal flow pattern to deal with
during this fcst cycle. A powerful and exceedingly moist atmospheric
river slamming California will also provide waves of moisture
accompanied by strong westerly winds off and on throughout the
extended period. Start out with strong winds and potential for
periods moderate to heavy snowfall in the mtns Sunday night
through Tuesday. West facing aspects under the gun. Complicating
matters will be the warm temps aloft and ongoing warm air advection
under the upper ridge over the area through Sunday night. Snow
levels start out high up around 10 thousand ft and eventually
lowering to the high mtn valley floors on Monday. Biggest push of
moisture and jet level energy appears to clubber the nrn mtns
Monday night and Tuesday with onset of cold air advection.
Potentially could see some big snow amounts in the Park...Gore and
Rabbit ears Ranges...even over higher elevations of Grand and
Summit Counties. Strong winds gusts in excess of 60 mph on the
higher passes also expected to produce blowing and drifting snow.
Therefore a winter storm watch will be issued for mtn zones.
Meanwhile this same strong zonal flow together with an amplified
mtn wave and mid-level warm advection setting the stage for a high
wind event for the lee slope of the Front Range. Window for
strongest Chinook type winds will be from 06z/Monday to 19Z/Monday.
Cross sections indicate a cross barrier wind component of 70-90
kts at mid-slope around 12z/Monday. Models also indicate an
especially strong downslope pressure gradient around that time.
Chinook rarely extend far from the base of the foothills...
however the transition from warm advection to cold advection
during the day Monday could cause these strong and gusty wind to
spread out across lower elevations. Therefore high wind watch may
be extended to the plains should this be better supported by new
model guidance.

Rest of the week...models show a second wave of moisture rich
Pacific air and strong westerly flow aloft streaming over the
region late Wednesday through Thursday night. That said...should
see high country snow chances increase again and a even a chance
of rain and/or snow at lower elevations. Chance of snow in the
high country doesn't stop there. Ongoing moist and strong west-
northwest flow should keep orographic snowfall continuing into the
weekend.

&&

.AVIATION...(For the 00Z TAFS through 00Z Sunday evening)
Issued at 313 PM MST Sat Jan 7 2017

No aviation issues expected. High clouds will increase as Pacific
moisture spreads into the state. Light easterly winds will turn
southerly after 00z and continue through most of Sunday at KDEN and
KAPA.  At KBJC, westerly winds will set up after 00z and persist
with gusts to 25 knots possible through Sunday.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
High Wind Watch from Sunday evening through Monday morning for
COZ035-036.

Winter Storm Watch from Monday afternoon through late Monday
night for COZ034.

Winter Storm Watch from Sunday afternoon through late Monday
night for COZ031-033.

&&

SHORT TERM...Meier
LONG TERM...Baker
AVIATION...Meier
Hazardous weather outlook, Jan 7, 11:04 AM MST, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1104 AM MST SAT JAN 7 2017

COZ030>051-080615-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1104 AM MST SAT JAN 7 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

TEMPERATURES WILL MODERATE TODAY WITH HIGHS IN THE 20S AND 30S IN
MOST AREAS. DOWNSLOPE WINDS WILL PRODUCE THE WARMEST READING IN
THE LOWER FOOTHILLS AND AREAS SOUTH OF DENVER. THE WINDS WILL
INCREASE OVER THE HIGHER MOUNTAINS AND THE FRONT RANGE FOOTHILLS.
GUSTS IN THE 40 TO 50 MPH RANGE ARE EXPECTED ABOVE TIMBERLINE
TODAY, AND THESE WINDS WILL DESCEND INTO THE WINDIER FOOTHILLS
AREAS TONIGHT. MOISTURE WILL MOVE INTO THE MOUNTAINS TONIGHT WITH
UP TO 3 INCHES OF SNOW POSSIBLE BY SUNDAY MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SNOW AND AREAS OF BLOWING SNOW CAUSED BY STRONG WEST WINDS
ARE EXPECTED IN THE HIGH COUNTRY OF NORTHERN COLORADO FROM SUNDAY
THROUGH TUESDAY...WITH YET ANOTHER CHANCE OF ACCUMULATING SNOWFALL
FROM WEDNESDAY THROUGH THURSDAY NIGHT. THE HEAVIEST SNOW WILL
PROBABLY OCCUR ON MONDAY AND MONDAY NIGHT WITH SIGNIFICANT
ACCUMULATION POSSIBLE PARTICULARLY IN THE PARK...GORE AND RABBIT
EARS RANGES. THE PLAINS SHOULD REMAIN DRY...ALTHOUGH AREAS NEAR
TO THE FOOTHILLS MAY SEE A FEW SNOW OR RAIN SHOWERS MONDAY NIGHT
AND TUESDAY. HOWEVER SNOW ACCUMULATION IS NOT LIKELY.

IN ADDITION TO THE WINTRY CONDITIONS IN THE HIGH COUNTRY...STRONG
AND GUSTY DOWNSLOPE WINDS MAY ALSO OCCUR OVER AND NEAR THE EAST
FACE OF THE FRONT RANGE SUNDAY NIGHT AND MONDAY. WIND SPEEDS IN
AREAS PRONE TO HIGH WINDS COULD EXCEED 60 MPH AND POSSIBLY CAUSE
CONSIDERABLE BLOWING SNOW. THESE CHINOOK WINDS WILL PRODUCE ABOVE
AVERAGE TEMPERATURES RESULTING IN FAIRLY RAPID SNOW MELT ALONG
THE FOOT OF THE FRONT RANGE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

MEIER/BAKER

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 6, 6:36 PM MSTWind Chill AdvisoryBOUElbert, Lincoln, Logan, Morgan, Phillips, Sedgwick and 2 more14 hr
Jan 7, 3:11 PM MSTWinter Storm WatchBOUBoulder, Clear Creek, Gilpin, Grand, Jackson, Jefferson and 3 more20 hr

Nearby

High Wind Watches in Colorado, 2017Every high wind watch in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.